Alert archive / Kansas / Wind Chill Advisories in 2012
Wind Chill Advisory 5, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Dec 28, 2012, 9:47 PM CST for Decatur County, Norton County, Kansas; Red Willow County, Nebraska. It took effect at Dec 29, 2012, 3:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2012, 9:47 PM CST (03:47 UTC)
- In effect from
- Dec 29, 2012, 3:00 AM CST
- Expired
- Dec 29, 2012, 6:54 AM CST
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Norton County, KS, Red Willow County, NE
The radar
The Goodland radar (KGLD), 136 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
303 WWUS43 KGLD 290347 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 847 PM MST FRI DEC 28 2012 KSZ003-004-NEZ081-291500- /O.NEW.KGLD.WC.Y.0005.121229T0900Z-121229T1500Z/ DECATUR-NORTON-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...MCCOOK 947 PM CST FRI DEC 28 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY. * TIMING/DURATION...WIND CHILLS OF 15 BELOW ZERO OR COLDER WILL MOVE INTO THE AFFECTED AREA LATE TONIGHT...LASTING THROUGH MID MORNING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ JTL
1 follow-up statement
207 WWUS43 KGLD 291254 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 554 AM MST SAT DEC 29 2012 KSZ003-004-NEZ081-291400- /O.CAN.KGLD.WC.Y.0005.000000T0000Z-121229T1500Z/ DECATUR-NORTON-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...MCCOOK 654 AM CST SAT DEC 29 2012 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS WILL BE AROUND 5 BELOW FOR ANOTHER HOUR OR SO BEFORE WARMING UP AFTER SUNRISE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 28, 5:35 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Dec 28, 5:35 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 435 PM MST FRI DEC 28 2012 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 1230 PM MST FRI DEC 28 2012 CLOUDINESS WILL INCREASE TONIGHT THEN DECREASE FROM WEST TO EAST EARLY SATURDAY MORNING AS A WEAK SYSTEM MOVES THROUGH. LOTS OF SUN FOR MUCH OF THE DAY SATURDAY BEFORE INCREASING HIGH CLOUDS MOVE IN FROM THE WEST TOWARD THE END OF THE DAY. LOW TEMPERATURES TONIGHT GENERALLY IN THE SINGLE DIGITS ABOVE ZERO WITH WIND CHILL READINGS AS LOW AS 13 BELOW ZERO. EITHER SLIGHTLY COLDER TEMPERATURES OR SLIGHTLY HIGHER WIND SPEED WOULD PUSH WIND CHILL VALUES CLOSER TO -15F WHERE AN ADVISORY MIGHT NEED TO BE CONSIDERED. HIGH TEMPERATURES TOMORROW NOTICEABLY WARMER WITH LOW TO MID 30S. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 144 PM MST FRI DEC 28 2012 SATURDAY NIGHT-MONDAY...SHORT WAVE RIDGE WILL REMAIN DOMINANT WEATHER FEATURE ACROSS THE AREA THROUGH SUNDAY WITH CONTINUED DRY CONDITIONS EXPECTED AS AIR MASS REMAINS QUITE DRY AND FOR THE MOST PART SUBSIDENCE IS EXPECTED THROUGH THE PERIOD. WEATHER WILL BEGIN TO BECOME MORE ACTIVE BY MONDAY HOWEVER AS STRONG SHORT WAVE TROUGH BEGINS TO MOVE OUT OF THE FOUR CORNERS AND INTO THE PLAINS. YESTERDAYS MODELS AND TODAYS 12Z GFS MAINTAIN A MORE SOUTHERLY TRACK FOR THIS SYSTEM...BUT 12Z NAM/GEM AND 00Z ECMWF ALL POINTING TO A MORE NORTHERLY TRACK OF THIS SYSTEM. SREF DATA SEEMS TO BE LESS AGGRESSIVE BRINGING SYSTEM TO THE NORTH...BUT DOES SHOW MARKED INCREASES IN PROBABILITY OF PRECIP BY MONDAY. GIVEN THE OPERATIONAL MODEL CONSENSUS...WILL TREND FORECAST IN THIS DIRECTION BUT WILL REFRAIN FROM TOTALLY FOLLOWING THIS DUE TO LARGE DIFFERENCES BETWEEN SREF AND GEFS DATA. DESPITE THE OVERALL UNCERTAINTY...SEEMS LIKE THAT KEEPING AT LEAST A CHANCE OF PRECIPITATION IS WARRANTED AT THIS TIME...ALTHOUGH SEEING THE IMPACT OF DIFFERENCES ON H7 FLOW HAS ON OVERALL QPF FIELDS CONFIDENCE DECREASES AS YOU MOVE NORTH THROUGH THE CWA. IF THE NAM/GEM SOLUTIONS WHERE TO VERIFY COULD SEE MODERATE AMOUNT OF SNOW ACCUMULATION ACROSS SOUTHEASTERN HALF OF AREA AS POTENTIAL FOR STRONG FRONTAL BAND EXISTS. WITH 12Z GEFS DATA REMAINING MUCH DRIER THAN THESE RUNS...THINK KEEPING PRECIPITATION AMOUNTS ON THE LIGHT SIDE OF THINGS APPEARS WARRANTED. IN THE EXTENDED (MONDAY NIGHT-FRIDAY)...MEDIUM RANGE MODELS BEGIN PERIOD IN BETTER AGREEMENT THAN YESTERDAYS CYCLE WITH PRECIPITATION CHANCES ENDING MONDAY NIGHT AS UPPER LEVEL TROUGH MOVES EAST/SHEARS OUT ACROSS EASTERN KANSAS/NEBRASKA. MODELS DO DIVERGE FAIRLY QUICKLY WITH HOW OVERALL TROUGH DEVELOPS THROUGH THE PERIOD WITH GFS MAINLY KEEPING IT ONE CONSOLIDATE4D TROUGH AND GEM AND TO A LESSER EXTENT ECMWF KEEPING CUT OFF LOW ACROSS NEW MEXICO AND TEXAS. FOR THE MOST PART...THESE DIFFERENCES WILL NOT HAVE A LARGE IMPACT ON CWA AS IT WILL REMAIN ON WESTERN PORTION OF LARGER TROUGH WITH DEEP NORTHERLY FLOW EXPECTED TO KEEP TEMPERATURES ON THE COLD SIDE THROUGH THE START OF NEXT WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 432 PM MST FRI DEC 28 2012 VFR CONDITIONS FORECAST FOR THE 0Z TAFS. LIGHT WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH SATURDAY MORNING AS AN UPPER LEVEL RIDGE BUILDS OVER THE AREA. MIDDAY SATURDAY WINDS WILL TURN TO THE SOUTHWEST AS A SURFACE TROUGH OF LOW PRESSURE DEVELOPS OVER COLORADO. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...JRM AVIATION...JTL
Hazardous weather outlook, Dec 28, 3:45 PM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 245 PM MST FRI DEC 28 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291730- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 245 PM MST FRI DEC 28 2012 /345 PM CST FRI DEC 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL VALUES WILL APPROACH 15 DEGREES BELOW ZERO IN SPOTS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM WILL MOVE ACROSS THE AREA ON MONDAY BRINGING THE CHANCE FOR ACCUMULATING SNOW. NORTHERLY WINDS OF 15 TO 20 MPH MAY CREATE A FEW AREAS OF BLOWING SNOW DURING THE AFTERNOON ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. 007/JRM
Nearby
Wind Chill Advisories in Kansas, 2012Wind Chill Advisories in Nebraska, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.